Strong algebrability and residuality on certain sets of analytic functions. (English) Zbl 1451.46022

In this interesting paper the authors investigate the presence of algebraic structures within certain sets of analytic functions. For instance, they show that the set of analytic functions from \(\mathbb{C}^{2}\) into \(\mathbb{C}^{2}\) which are not Lorch-analytic is spaceable and strongly \(\mathfrak{c}\)-algebrable (where \(\mathfrak{c}\) denotes the cardinality of the continuum) in the space of entire functions from \(\mathbb{C}^{2}\) into \(\mathbb{C}^{2}\). They also show that this set is not residual. Similar properties are investigated for the set of functions which belong to the the disk algebra but not a Dales-Davie algebra. Some properties of lineability are also obtained.


46B87 Lineability in functional analysis
46G20 Infinite-dimensional holomorphy
46J15 Banach algebras of differentiable or analytic functions, \(H^p\)-spaces
46J10 Banach algebras of continuous functions, function algebras
46T25 Holomorphic maps in nonlinear functional analysis
Full Text: DOI Euclid


[1] M. Abtahi and T.G. Honary, On the maximal ideal space of Dales-Davie algebras on infinitely differentiable functions, Bull. London Math. Soc. \bf39 (2007), 940-948. · Zbl 1214.46032
[2] M. Abtahi and T.G. Honary, Properties on certain subalgebras of Dales-Davie algebras, Glasgow Math. J. \bf49 (2007), 225-233. · Zbl 1131.46035
[3] R.M. Aron, V.I. Gurariy and J.B. Seoane-Sepúlveda, Lineability and spaceability of sets of functions on \(\R \), Proc. Amer. Math. Soc. \bf133 (2005), 795-803. · Zbl 1069.26006
[4] R.M. Aron, D. Pérez-García and J.B. Seoane-Sepúlveda, Algebrability of the set of non-convergent Fourier series, Studia Math. 175 (2006), 83-90.
[5] R.M. Aron and J.B. Seoane-Sepúlveda, Algebrability of the set of everywhere surjective functions on \(\C \), Bull. Belg. Math. Soc. \bf14 (2007), 25-31.
[6] R.M. Aron, L. Bernal-González, D.M. Pellegrino and J.B. Seoane-Sepúlveda, Lineability: the search for linearity in mathematics, CRC Press, Boca Raton, FL (2016).
[7] L. Bernal-González and A. Bonilla, Families of strongly annular functions: linear structure, Rev. Mat. Complut. \bf26 (2013), 283-297. · Zbl 1270.30001
[8] L. Bernal-González, D.M. Pellegrino and J.B. Seoane-Sepúlveda, Linear subsets of nonlinear sets in topological vector spaces, Bull. Amer. Math. Soc. (N.S.), 51 (2013), 71-130.
[9] L. Bernal-González and M.O. Cabrera, Lineability criteria, with applications, J. Funct. Anal. 266 (2014), 3997-4025. · Zbl 1298.46024
[10] H.G. Dales and A.M. Davie, Quasianalytic Banach function algebras, J. Funct. Anal \bf13 (1973), 28-50. · Zbl 0254.46027
[11] T.G. Honary, Relations between Banach function algebras and their uniform closures, Proc. Amer. Math. Soc. \bf109 (1990), 337-342. · Zbl 0728.46036
[12] E.R. Lorch, The theory of analytic functions in normed abelian vector rings, Trans. Amer. Math. Soc. vol. \bf54 (1943), 414-425. · Zbl 0060.27202
[13] M.L. Lourenço and D.M. Vieira, Algebrability of some subsets of the disk algebra, Bull. Belg. Math. Soc. \bf23 (2016), 505-514.
[14] L.A. Moraes and A.L. Pereira, Spectra of algebras of Lorch analytic mappings, Topology \bf48 (2009), 91-99. · Zbl 1194.46068
[15] L.A. Moraes and A.L. Pereira, Duality in spaces of Lorch analytic mappings, Quart. J. Math. \bf67 (2016), 431-438. · Zbl 1360.46041
[16] J. Mujica, Complex analysis in Banach spaces, North-Holland, Amsterdam (1985); reprinted Dover, New York (2010).
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.